Skip to Content

Does seraquel cause stomach bloating and cramps?

Responses (2)

WildcatVet 22 Jul 2013

Hi, dingy! I never had any GI side effects when I started Seroquel, only sleepiness and a little cotton mouth. But I researched several sites and gas, bloating, abdominal pain/cramps are listed as a rare side effect.
You should probably discuss it with your doctor and see if she/he can suggest ways to manage it.
One thing to keep in mind, most people who do experience side effects find that they usually diminish over a few weeks.
Good luck! WCV

dingy30705 22 Jul 2013

Thank you so much for answering
my question. I talked to my doctor and she took me off the seroquel. I also gained 6 lbs. in 1 week while dieting and excersising.

WildcatVet 22 Jul 2013

Major bummer, ding! Seroquel has been like a miracle for me! I've been lucky with how effective it is and how I haven't had any problems with side effects. I even lost the 40lbs I gained on Zyprexa without even really trying!

Were you taking it for Bi-Polar or with an AD for clinical depression? Just curious, if you don't mind. Also, did your doc prescribe different meds to try?

Hope you are feeling better soonest, sweetie! Barb

etechmaster 5 Jan 2014

hi dingy, I was prescribed seroquel while recovering from alcohol for sleep disorders and it does work for me in that respect. However I can't understand how many of your answers have reported they loose weight. Typically while I was in a detox clinic, everyone there got the "munchies" and we all had to have a snack before bed. One of the side effects listed facts is weight gain and rightly so since it makes me so hungry after I take it. The only reason I experienced bloating was from eating so much from it. As far as cramps are concerned... YES... It has given me and others I know from taking it "restless legs"... a very uncomfortable feeling of not being able to relax my legs. There is actually a medical illness called Restless leg Syndrome. But one thing I am sure of is it will cause cramps with most people.
I'm not sure if you are saying stomach cramps or just cramps in general. As far as it causing stomach cramps I haven't noticed that unless I just eat too much from after taken it. If you are just taking it for SLEEP ONLY a good non narcotic similar antipsychotic med is Geodon or Trazodone. Of course this is only my opinion. It all depends on what works for you. Hope this info helps you out.Good Luck. Paul#2

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Abdominal bloating and pain after Tramadol?

Posted 18 Feb 2010 5 answers

Does bloating go away?

Posted 16 Feb 2012 1 answer

Why does my stomach hurt?

Posted 27 Jul 2013 1 answer